Alert archive / Wisconsin / Lake Effect Snow Warnings in 2007

Lake Effect Snow Warning 2, NWS Green Bay, WI

February 13, 2007Manitowoc County, Wisconsin

NWS Green Bay, WI issued this lake effect snow warning at Feb 13, 2007, 12:33 PM CST for Manitowoc County, Wisconsin. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2007, 12:33 PM CST (18:33 UTC)
Expired
Feb 13, 2007, 7:00 PM CST
In force
6 hr
Issued by
NWS Green Bay, WI

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 131833
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1233 PM CST TUE FEB 13 2007

...MORE LAKE EFFECT SNOW BANDS DEVELOPING OVER MANITOWOC COUNTY..

.COLD NORTHEAST WINDS BLOWING OVER LAKE MICHIGAN WILL CONTINUE TO 
PRODUCE LAKE EFFECT SNOW IN MANITOWOC AND KEWAUNEE COUNTIES THIS
AFTERNOON. 

WIZ050-132315-
/O.UPG.KGRB.LE.Y.0001.000000T0000Z-070213T2300Z/
/O.NEW.KGRB.LE.W.0002.070213T1833Z-070214T0100Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
1233 PM CST TUE FEB 13 2007

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS
EVENING. THE LAKE EFFECT SNOW ADVISORY HAS BEEN REPLACED BY THE
WARNING.

LAKE EFFECT SNOW SHOWERS...MODERATE TO HEAVY AT TIMES.. WILL
CONTINUE INTO EARLY THIS EVENING. TOTAL ACCUMULATIONS OF 6 TO 8
INCHES MAY FALL IN THE HEAVIER SNOW BANDS WITH LESS ELSEWHERE.
GUSTY NORTHEAST WINDS WILL ALSO PRODUCE SOME BLOWING AND DRIFTING
SNOW.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED.  

$$

WIZ040-132300-
/O.CON.KGRB.LE.Y.0001.000000T0000Z-070213T2300Z/
KEWAUNEE-
INCLUDING THE CITY OF...ALGOMA
1233 PM CST TUE FEB 13 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST
THIS AFTERNOON...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THIS AFTERNOON. THE SNOW
COULD BE MODERATE AT TIMES OVER FAR SOUTHERN KEWAUNEE COUNTY AND
NEAR THE LAKE. TOTAL ACCUMULATIONS OF 3 TO 5 INCHES MAY FALL IN
THE HEAVIER SNOW BANDS WITH LESS ELSEWHERE. GUSTY NORTHEAST WINDS
WILL ALSO PRODUCE SOME BLOWING AND DRIFTING SNOW.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$
TH
2 follow-up statements
000 
WWUS43 KGRB 132127
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CST TUE FEB 13 2007

...LAKE EFFECT SNOW BANDS REMAIN OVER EASTERN MANITOWOC COUNTY..

.WITH WINDS TURNING TO THE NORTH TO NORTHEAST LATE THIS
AFTERNOON...LAKE EFFECT SNOW BANDS HAVE REALIGNED OVER FAR EASTERN
MANITOWOC COUNTY. 

WIZ040-132230-
/O.CAN.KGRB.LE.Y.0001.000000T0000Z-070213T2300Z/
KEWAUNEE-
INCLUDING THE CITY OF...ALGOMA
327 PM CST TUE FEB 13 2007

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELED THE LAKE
EFFECT SNOW ADVISORY. 

THE BAND OF LAKE EFFECT SNOWS HAVE OFFSHORE OVER LAKE MICHIGAN. 

$$

WIZ050-140100-
/O.CON.KGRB.LE.W.0002.000000T0000Z-070214T0100Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
327 PM CST TUE FEB 13 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

LAKE EFFECT SNOW SHOWERS...MODERATE TO HEAVY AT TIMES...WILL CONTINUE
INTO EARLY THIS EVENING OVER FAR EASTERN MANITOWOC COUNTY.
LOCALIZED TOTAL ACCUMULATIONS OF 6 INCHES MAY FALL OVER AN AREA
EAST OF LINE FROM TWO CREEKS TO MANITOWOC. LESSER AMOUNTS ARE
EXPECTED ELSEWHERE OVER EASTERN MANITOWOC COUNTY...WHILE NO
ADDITIONAL ACCUMULATION IS EXPECTED OVER THE WEST HALF OF THE
COUNTY. GUSTY NORTH WINDS WILL ALSO PRODUCE SOME BLOWING AND
DRIFTING SNOW.

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED.

$$
TH
000 
WWUS43 KGRB 140059
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CST TUE FEB 13 2007

...LAKE-EFFECT SNOWBANDS NOW MAINLY EAST OF THE AREA...

.COLD AIR FLOWING ACROSS LAKE MICHIGAN CONTINUED TO GENERATE BANDS
OF LAKE-EFFECT SNOW. HOWEVER...WINDS HAD TURNED MORE
NORTHERLY...AND THAT WAS KEEPING THE BANDS PRIMARILY OVER THE LAKE.

WIZ050-140200-
/O.EXP.KGRB.LE.W.0002.000000T0000Z-070214T0100Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
659 PM CST TUE FEB 13 2007

...LAKE EFFECT SNOW WARNING WILL EXPIRE AT 7 PM CST THIS
EVENING...

THE LAKE EFFECT SNOW WARNING WILL EXPIRE AT 7 PM CST THIS
EVENING. 

ANOTHER BAND OF LAKE-EFFECT SNOW WAS DEVELOPING OFF THE DOOR AND KEWAUNEE
COUNTY SHORELINE. THE BAND WILL SHIFT SOUTH DURING THE EVENING.
ALTHOUGH THE BAND COULD CLIP THE TWO RIVERS AREA OF FAR EASTERN
MANITOWOC COUNTY...THE HEAVIEST SNOWS ARE EXPECTED TO REMAIN OUT
OVER THE LAKE. AS A RESULT...THE LAKE EFFECT SNOW WARNING WILL BE
ALLOWED TO EXPIRE AT 700 PM.

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this lake effect snow warning went out at Feb 13, 12:30 PM CST, 3 minutes earlier.

Area forecast discussion, Feb 13, 12:30 PM CST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CST TUE FEB 13 2007

.UPDATE...BANDS SHIFTING SOUTH OF KEWAUNEE COUNTY SO WILL KEEP THAT IN
THE ADVISORY FOR NOW.  HOWEVER SOME GROUND TRUTH REPORTS OF NEAR 5
INCHES OVER MTW COUNTY SO WILL UPGRADE THAT COUNTY TO WARNING STATUS AS
BANDS SHIFT INTO THAT COUNTY.   UPDATES OUT SOON.

TH

DISCUSSION ISSUED EARLY THIS MORNING.

SHORT TERM...TODAY THROUGH WEDNESDAY.

LAKE EFFECT SNOW NEAR LAKE MICHIGAN IS THE MAIN CHALLENGE TODAY. WRF
MODEL RUN BY MQT IS QUITE SIMILAR TO THE NCEP MODELS. WINDS ARE LINED UP
FAIRLY NICELY BUT AIR IS VERY DRY BETWEEN 850MB AND 700MB
AND THERE IS AN INVERSION AT 4000 TO 5000 FEET. THE INVERSION WILL LIFT
SOMEWHAT LATER TODAY AS SYNOPTIC SYSTEM TO OUR SOUTH PRODUCES SOME
VERTICAL MOTION UP HERE. THERE MIGHT ALSO BE SOME SEEDING FROM CLOUDS
ASSOCIATED WITH THAT SYSTEM. THINK THAT THERE MIGHT BE 3 OF SNOW NEAR
THE LAKE MICHIGAN SHORE IN KEWAUNEE AND MANITOWOC COUNTIES BY TONIGHT
WITH LESS FURTHER INLAND. IF THE BAY WERE NOT FROZEN OVER THERE MIGHT BE
SOME LAKE EFFECT IN FOX VALLEY TOO. WINDS BACK AROUND TO MORE
NORTHWESTLY DIRECTION LATE TONIGHT AND WEDNESDAY. THIS WILL BRING COLDER
AIR INTO THE REGION AND KEEP LAKE EFFECT SNOW EAST OF THE LAKESHORE
COUNTIES.

LONG TERM...WED NGT THRU NXT MON. MAIN FCST CHALLENGES INCLUDE:
POTENTIAL FOR LK EFFECT SNOWS FOR VILAS CNTY MID-WEEK...SNOW POTENTIAL
FROM FAST-MOVG SYSTEM LATE THIS WEEK...AND THEN AMT OF WARM-UP LATE IN
THE WEEKEND/EARLY NXT WEEK.

AS THE STG NOREASTER ROARS UP THE NEW ENGLAND COAST...A SHRTWV TROF IS
FCST TO MOV THRU THE WRN GREAT LKS WED NGT. MDLS CONT TO ADVERTISE THAT
THE BEST DYNAMICS TO PASS TO OUR EAST WITH LITTLE LIFT EVIDENT OVR WI.
NW TRAJS REMAIN FAVORABLE FOR SOME LK EFFECT SNOW SHWRS FOR VILAS CNTY
WITH DELTA-T VALUES IN THE LWR 20S AND LK-INDUCED CAPES IN THE 400 TO
500 J/KG RANGE. ONLY THE ICED-OVER WRN SECTION OF LK SUPERIOR WL KEEP
POPS FROM BEING HIGHER. OTHERWISE...PLENTY OF CLDS AND CAA FOR THE REST
OF NE WI WED NGT. DESPITE THE CLDS...A VERY COLD NGT ON TAP ESP AWAY
FROM LK MI WHERE WE MAY BE APPROACHING WND CHILL ADVY CONDITIONS LATE
WED NGT INTO THU MORNING.

THE SHRWTV TROF PUSHES SOUTH AND EAST ON THU WHICH WL ALLOW FOR A SFC
RDG OF HI PRES TO START BUILDING EWD FROM THE PLAINS. THERE COULD BE
SOME LINGERING FLURRIES ACROSS VILAS CNTY THU MORNING BEFORE WNDS BEGIN
TO BACK AND TRAJS BECOME UNFAVORABLE FOR LK EFFECT. ANTICIPATE CLDS TO
BE ON THE DECREASE THROUGHOUT THE DAY...BUT THIS TO HAVE LITTLE AFFECT
ON TEMPS AS READINGS STRUGGLE TO REACH THE LWR TO MID TEENS.

SFC RDG BUILDS INTO THE WRN GREAT LKS THU NGT...THUS QUIET WEATHER
CONDITIONS EXPECTED. ANOTHER RELATIVELY COLD NGT WITH MIN TEMPS
GENERALLY IN THE 5 BELOW TO 5 ABOVE ZERO RANGE. ATTN TURNS TO OUR NW
WHERE A NEW FAST-MOVG NRN STREAM SYSTEM TO BE DROPPING INTO THE UPR
MIDWEST ON FRI. THIS SYSTEM WL BE RIDING ON THE NRN EDGE OF A 150 KT UPR
JET STRETCHED FROM BRITISH COLUMBIA TO THE CNTRL PLAINS. CLDS SHOULD
QUICKLY OVERSPREAD NE WI FRI...BUT THERE IS TIMING ISSUES AS TO THE SPD
WITH WHICH THIS SYSTEM APPROACHES. THE GFS MAINTAINS THE FASTEST SOLN...
HOWEVER THE ECMWF AND UKMET ARE RIGHT ON ITS HEELS. IT WL ALSO TAKE A
LITTLE TIME TO SATURATE THE ATM. PREFER TO ADD A SML POP TO WRN SECTIONS
OF THE FCST AREA FRI AFTERNOON WHERE SATURATION TO OCCUR FIRST.

THIS SYSTEM DIVES SE TOWARD NRN IL FRI NGT AND THEN TURNS MORE EWD
TOWARD THE ERN GREAT LKS ON SAT. THIS TRACK WOULD PLACE HEAVIER SNOWS TO
OUR SOUTH...HOWEVER A BROAD AREA OF Q-VEC CONVERGENCE WOULD BRING A CHC
OF SNOW TO ALL OF NE WI FRI NGT INTO SAT MORNING BEFORE DIMINISHING TO
FLURRIES. THE SNOW MAY LINGER OVR NRN WI AS WNDS TURN NW ON SAT AND
BRIEF SHOT OF CAA ALLOWS LK EFFECT POTENTIAL TO EXIST. FAVORABLE TRAJS
AND CONTINUED CAA MAY CARRY LK EFFECT SNOW SHWRS OR FLURRIES OVR NRN WI
INTO SAT NGT...OTHERWISE ANOTHER RDG OF HI PRES TO PUSH TOWARD THE WRN
GREAT LKS RGN FOR SUNDAY. THE 00Z GFS IS NOW A LITTLE SLOWER WITH THE
START OF ANY WAA ON SUNDAY...THUS HAVE LOWERED MAX TEMPS A COUPLE OF
DEGS.

BY THE END OF NXT WEEKEND...MEAN FLOW BECOME SPLIT WITH ACTIVE NRN
STREAM REMAINING IN SRN CANADA AND WEAKER SRN STREAM HUGGING THE GULF
COAST. PACIFIC AIRMASS TO TAKE OVR THE LWR 48 WHICH WL ALLOW FOR A
GRADUAL WARM-UP IN TEMPS HEADED INTO NXT WEEK. AMT OF WARM-UP MAY BE
TEMPERED BY AMT OF SNOW CVR CURRENTLY LOCATED ACROSS THE MIDWEST. FOR
NOW...APRS THAT TEMPS WL BE AT LEAST CLOSER TO NORMAL BY NXT MON WHICH
HAS NOT HAPPENED OVR NE WI SINCE LATE JAN.

AVIATION...VFR WEATHER EXPECTED AT RHI AND THE WAUSAU AREA AIRPORTS WITH
 MIDDLE AND HIGH CLOUDS AND AN ISOLATED SNOW FLURRY. GRB WILL STRADDLING
THE MVFR/VFR LINE WITH SCATTERED SNOW SHOWERS. NORTHEAST WINDS WILL ALSO
GUST TO 20 KNOTS THROUGH THIS EVENING.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...

LAKE EFFECT SNOW ADVISORY UNTIL 5 PM FOR KEWAUNEE.
LAKE EFFECT SNOW WARNING UNTIL 7 PM FOR MANITOWOC.

&&

WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 13, 6:00 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CST TUE FEB 13 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 AM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW SHOWERS ARE EXPECTED NEAR LAKE MICHIGAN IN KEWAUNEE AND
MANITOWOC COUNTIES THROUGH THIS EVENING. THE COMBINATION OF A FEW INCHES
OF SNOW AND GUSTY NORTHEAST WINDS WILL CREATE SLIPPERY TRAVEL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS FROM THE LAKESHORE COUNTIES WOULD BE APPRECIATED.

LMZ521-522-541>543-564-141200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
600 AM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE PERIODICALLY THROUGH
THE END OF THE WEEK.

RDM
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 7:56 AM CSTLake Effect Snow AdvisoryGRBKewaunee, Manitowoc8 hr

Nearby

Lake Effect Snow Warnings in Wisconsin, 2007Every lake effect snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.